Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Breathing difficulty, twitching eyes, cold thighs - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Lung and Chest disorders
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   All of a sudden my father, 72 years old is of short of breathing with twitched eyes & feeling cold at thighs. When symptoms subsides, he is energetic & well. What disease it may be ?
Doctor :   Hi
Doctor :   I am Dr.XXXX
User :   hello doctor
Doctor :   Let me read the query
User :   thank you
User :   insomnia, anxiety
Doctor :   What is his general condition?
Doctor :   He is able to move, listen to you, conscious
User :   he is fine for few days. he is on ativan since last 25 years with 1mg twice a day. still active at shop
User :   yes he is able to move
User :   work a lot
User :   yes
Doctor :   Any history of high BP, High Bl sugar, Heart attacks etc in the past?
User :   a spell of coldness, for no any palpable cause he is short of breath feeling weakness
User :   no high BP , blood sugar we monitor regularly
User :   no heartattack
User :   he is normal built
Doctor :   Ok, his vision?
User :   he is on decadurabolin 50mg and ativan 2 mg since many years
Doctor :   hearing and other senses are ok?
User :   yes quite ok
User :   he is workholic
User :   except days of his illness
Doctor :   When was the last time he had a review of medication ?
User :   he was quite well when he was on haj
User :   regulary with psycriat
User :   but that increase insomina and more trouble perhaps
Doctor :   Is he able to sleep well?
Doctor :   like getting into sleep when lying on bed?
User :   he feels very uneasy with twitched eyes and short of breath when he is prescribed by psycriast
Doctor :   Does he get up often during the night?
User :   no
Doctor :   Does he feel refreshed after the night's sleep?
User :   no he doesn't feel fresh
User :   soon problem starts
Doctor :   What problem starts ?
User :   as if his oxygen or co is not balanced
User :   he starts crying
Doctor :   When was the first time he had the problem?
User :   with depressive breathing
User :   he got depression 25 years back
Doctor :   The current problems, when did he had this?
User :   but soon he was prescribed by ativan and symption mimics now, it seems due to addiction but another problem which comes into my mind is that it may be due to clotting in legs or pulmonary embolism that is making his condition worse.
Doctor :   Did you meet any doctor for this?
User :   seven months back, he was quite well for 2 weeks without any ativan when one evening he took many medicine and vomited a lot.
User :   he slept well for 2 weeks, with good temprament
Doctor :   What makes you think about Pul embolism
User :   exchanges pleasantries & jokes
User :   father says he feels cold and father says he feels there is low flow towards brain
User :   cold at thigh
Doctor :   Did you search the internet for these symptoms?
User :   yes
User :   a lot
User :   i m very attached to father
Doctor :   Please do not search internet it confuses and make you to form preformed opinions
User :   XXX but now search web a lot with
User :   health problem
User :   ok i follow
Doctor :   Pul Embolism is a critical condition, usually patient cannot move at all
User :   what abt to consult vascular surgeon
Doctor :   Now clotting in the legs, do you see red or brown patches on skin of leg,
User :   ok , thank god , father moves very well
Doctor :   Swelling of legs, engorged veins on the legs
User :   no there is no such patches
User :   no swelling at all
Doctor :   Ok, look what I feel about your father
User :   does more medicine causes more insomia
Doctor :   He needs a few investigations under the supervision of specialists
User :   please guide
User :   ok
Doctor :   1) ECG followed by TMT (if required)
Doctor :   2) Sleep studies
User :   done ECG previously
Doctor :   3) Neurologist and Cardiologist consults
User :   sleep studies ok
Doctor :   ECG changes every day
User :   ok
Doctor :   Yes sleep medicines can make it worse if not taken according to dose and follow up's with the Doctor
User :   ok
Doctor :   I think the anxiety / Depression can cause these problems
Doctor :   Medications could result in the same
User :   where sleep studies be made, we live in pali near jodhpur
User :   we consulted neurologist many times
User :   one month before also
Doctor :   You can ask the Neurologist to conduct some
Doctor :   or the same psychiatrist to conduct them
User :   thanks a lot
Doctor :   You can also ask for the Drug levels in blood to be done
Doctor :   to determine if they are high and not metabolized properly
User :   ok
User :   where it can be done. if in a lab or hospital
Doctor :   Your Doctor can suggest you
User :   thanks
Doctor :   It is conducted in high end labs
User :   i take your attention that once seven months back, in mid of night he vomited which gave very repugnant smell and following 2-3 weeks, he remained without ativan and quite ok with minor problem of short memory. we consulted neurophysician who prescribed and later two weeks he added ativan on father's request, soon insomina started with same symptoms of short breaths etc
User :   does he gets gaseous effect of medicine that causes all these
User :   For few minutes he also gets relief when he breathes into paper bag
Doctor :   I need more time to read this
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor